MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM DRIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM DRIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10431700
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom drive ct system.It was reported that a confused patient underwent a ct examination of the abdomen.The examination was conducted in which the patient was moved twice through the device without any problems.After asking the radiologist, the patient was allowed to leave the table.When the patient table was driving out of the device, the patient unexpectedly folded her knee so that it could no longer pass through the device.The knee became stuck and the plexi glass of the ct scanner broke.As a result, the patient suffered an injury to the left knee.Furthermore, it was reported that the patient was not fixated as recommended in the instruction for use.The emergency physician evaluated the patient and she was transferred to the emergency department for further follow-up.The patient suffered partial tissue loss approximately 6cm x 4.5cm in diameter up to the patella.The lesion is clear with no signs of infection and the wound environment is intact.The patient is currently under the care of a physician and further treatment has not yet been determined.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.The patient was not fixated as recommended in the instruction for use.

Brand Name
SOMATOM DRIVE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key14573240
Report Number3004977335-2022-27121
Device Sequence Number14712648
Product Code JAK
UDI-Device Identifier04056869006970
UDI-Public04056869006970
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10431700
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale